Doctor insights on:
Stopped using Spirolactone over four months ago. Still have sore nipples, reduced libido, shrunken testicles. What can do to correct this?
Chat w/ur FamilyDoc: Spironolactone is a water pill and blood pressure (BP) lowering medication that can also cause the side effects you've reported due to its effect on testosterone (T). Check w/prescribing physician eg your Family Doc. Make sure your BP is ok w/o this drug. Consider checking if you have excess Estradiol (estrogen) which can cause gynecomastia (male breasts & painful nipples). Also check for low T. ...Read more
I stopped taking saw palmetto 5 months ago due to the side effects (ed, no libido, reduced semen volume). I was wondering if these can be reversed?
Need evaluation: It sounds like you feel your libido to be "too high" -- but i wonder, in contrast to what? Is a depressed partner in your life telling you this? Could your level of sexual interest actually be normal, in comparison? Or is your libido genuinely driving you into compromising situations? Each possibility requires a different approach -- including ruling out any possible manic or hypomanic symptoms. ...Read moreSee 2 more doctor answers
Why?: I'm not sure why you would want to lower your libido? It's best not to jump to meds before evaluating what's happening. In some cases, mood problems may show up as extremely increased libido -- and so can compulsive sexuality. Both of these situations can be helped via consulting with your family doctor to start with. S/he may also want you to see a psychiatrist or psychologist as well. ...Read moreSee 1 more doctor answer
Yours or partners?: It's different for men vs women but there are common needs for both. In general men look for home plate and women want to enjoy the game. It's important both understand what is expected of the other. That can go a long way toward building libido. Are there medical issues? Is stress or arguing a problem? Is there lack of privacy or is work draining energy? Can you surprise or create mystery? Toys? ...Read moreSee 1 more doctor answer
Assess yourself...: Low libido can be caused by stress such as worrying over job, money, family, friends, relationship etc. Are you in a good relationship? If you're not happy w/your partner, it's not easy to want to have sexual relations w/that person. Excess alcohol & other recreational substances can throw off sex drive, as can some medications. Depression can too. Be sure to chat w/your doc looking for illness ...Read more
Waning Libido: Hi this is actually a very good and frequent question i get in my practice. I have found that as we age our libidos come and go, and at times there seems to be no sane explanation. But, libido is a higher functioning need, not as important as food or sleep. So, anything getting in the way such as stress, fatigue, depression or a number of other medical conditions can be blamed. ...Read more
1st: Detective Work!: I suggest you first get checked out by ur physician. If there are no apparent physical reasons, u might consider consulting w/ a clinical psychologist 2 try 2 uncover things dampening your desire... 2 explore your attitudes, assumptions, beliefs, fears & other feelings about your self, your body, sex, etc. Psychological/cultural factors, plus knowledge & skills play big role in sexual desire. ...Read more